| Model Number |
VCP334H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/29/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unspecified orthopedic procedure on (b)(6) 2023 and suture was used.The needle tip snapped off into a patient.Further imaging and investigation is needed to find the tip.There is no reported harm to the patient, however, the needle tip does remain in-situ inside patient.Additional information has been requested.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were x-rays taken to locate the needle? was there any patient consequence or injury? what is the patient¿s current health status and condition? was any other tissue damaged as a result of searching the needle? could you please clarify if the patient suffered from any signs or consequences due to the issue? please provide more information.What is the lot number? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Component code: g07002 ¿ device not returned trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/22/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.